Jun 18, 2005
I was taking Sustiva with Viread/Videx/Aclolovir/Sufameth/Bactrim. Had phase 2 wasting (Bio Alcamd Treatment) and viral load undetectable, CD4 varies between 70-160, lower lately. Changed to Reyataz with Norvir boster due to dizzness and fatuge on Sustiva. Videx is at 400mg, is there an increase issue with reduced CD4 counts using Viread and Videx with a boster like Norvir? Should the Videx be reduced to 200-250 to try to increase CD4 counts? Is there another combination I should consider? Thanks Jeffrey...
Response from Dr. Young
Thanks for your post.
From the sounds of it you're still on your "first" regimen; meaning that you've not experienced virologic failure or drug resistance.
If that's the case, I would strongly consider using an alternative pair of nucleoside (nucleotide) with the boosted Reyataz that you're currently taking. Tenofovir (Viread, TDF) and ddI (Videx) combinations have been shown to be associated with a increased risk of treatment failure and drug-related toxicities-- I would certainly consider dropping the ddI and switching to either 3TC or FTC with TDF. The later is now available as a single combination pill, called Truvada and is very commonly prescribed with your PI combination.
If for other reasons, you must stay on TDF and ddI, then it is a very good idea to reduce the ddI dose to 250 mg, because TDF raises ddI levels (the reduced ddI dose compensates for the TDF-induced increases).
I hope this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How To Know If A Guy Has Hiv Aids?
- How Rare Is It To Get Hiv Transmitted Through Open Cuts?
- Can You Get Hepatitis C From Eating Something With Infected Blood On It?
- Will Kids Catch Genital Warts If Parents Have It?
- What's The Best Way To Get Rid Of Herpes Outbreak?
- What Type Of Antibiotic Treats Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.